MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Moisture Damage (1405); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (damage with moisture ingress) issue.It was reported that the pump had intermittent power and has a crack and corrosion in the battery compartment.The patient's blood glucose (bg) reading was up to 311 mg/dl without specific symptoms of hyperglycemia.It was said that the patient gave a bolus to help lower bg to normal.This incident does not meet animas' definition of an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 24-jul-2018 with the following findings: a review of the black box showed one power on reset event was recorded after a replace battery alarm the battery compartment was cracked above and below the bumper pad.Corrosion was observed inside the battery compartment.The returned battery cap had stripped threads.The battery cap was unable to maintain an electrical connection.The reported power complaint was duplicated.The test battery cap was able to fit to maintain an electrical connection.The test battery cap was used to complete a 24 hour duration test.No power on reset events were duplicated during this time.A leak test failed with a battery compartment leak.The pump cover was removed to find no further evidence of moisture on the printed circuit board or internal components.No damage was found to the power circuit.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7703947
Report Number2531779-2018-13200
Device Sequence Number756962
Product Code OYC
UDI-Device Identifier10840406103229
UDI-Public10840406103229
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Was the Report Sent to FDA? Yes
Device Age12 MO
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR